Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 10, NWS Fort Worth, TX

March 19, 20065 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 19, 2006, 4:09 PM CST for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2006, 4:09 PM CST (22:09 UTC)
Expired
Mar 19, 2006, 7:15 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Comanche County, TX, Erath County, TX, Palo Pinto County, TX, Parker County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:42 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 19, 3:42 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CST SUN MAR 19 2006

.DISCUSSION...
WARM CONVEYOR BELT/ISENTROPIC LIFT INDUCED ELEVATED MCS THAT HAS
GIVEN MUCH OF N TX FLOODING RAINS TODAY...IS SLOWLY LIFTING NEWD
WITH SOME EMBEDDED HAILERS TOWARD SULPHUR SPRINGS/EMORY.
HOWEVER...SECOND ROUND ALREADY ON ITS WAY PER RADAR JUST WEST OF
D/FW...AS STRONG S/W SEEN OVER SE AZ/SW NM CONTINUES PUNCHING EWD
TOWARD W TX TONIGHT. A FLASH FLOOD WATCH HAS BEEN POSTED (SEE
ADVISORY LINE BELOW).

MODELS STILL DIVERGING ON WHAT TO DO WITH SFC LOW/WARM FRONT OVER
THE HILL COUNTRY...BUT LEANING TOWARD THE MORE REALISTIC ETA IN
THIS REGARD WITH SFC LOW MOVING INTO THE CWA AND TOWARD D/FW
BETWEEN 06Z-12Z MONDAY. HAVE STAY GENERALLY CATEGORICAL TO LIKELY
ALL AREAS...WITH NW 1/2 SEEING BEST SHOT THIS EVENING...THEN AREAS
S OF I-20/E OF I-35 DURING THE OVERNIGHT AND LINGERING INTO THE
MORNING HRS MONDAY. UNTIL WARM FRONT MOVES NWD...LOOK FOR MAINLY
EMBEDDED/ELEVATED HAIL AS MAIN SEVERE RISK ALONG WITH HEAVY
RAINFALL...BUT AREAS SE OF LAMPASAS...HILLSBORO...GREENVILLE LINE
MAY COULD SEE SOME STORMS ROOTED AT THE SFC...SO DAMAGING WINDS
AND PERHAPS...IF THE BOUNDARY LAYER CAN STAY COUPLED S OF THE WARM
FRONT...AN ISOLATED TORNADO (SEE SWODY1 FOR DETAILS).

BY MIDDAY MONDAY...S/W ROTATES UP INTO TX PANHANDLE/OK/SW KS WITH
DRYLINE VIGOROUSLY PUNCHING THROUGH AND RESULTING IN STRONG
DOWNSLOPING...MIXING AND VERY GUSTY W/SW WINDS. TEMPS WITH AT
LEAST PARTIAL CLEARING...ESPECIALLY S OF I-20 WILL WARM NICELY
INTO THE 70S TO NEAR 80. A WIND ADVISORY HAS BEEN POSTED MONDAY
AFTN ALONG/WEST OF I-35. REALLY UNCERTAIN AT THIS TIME (SEE
ADVISORY LINE BELOW ONCE AGAIN). COLD FRONT MON NIGHT WITH MUCH
COOLER/BREEZY CONDS TUES UNDER MAINLY SUNNY SKIES.

LEFT LOW POP
FOR THURS ALONG RED RIVER AND NE ZONES...BUT DONT EXPECT MUCH
WITH S/W EJECTING WELL N OF OUR AREA AND MOISTURE FAIRLY SCANT. A
SECOND SURGE ARRIVES TO COOL US OFF AGAIN THURS/FRI...WITH A
WARMER...DRIER WEEKEND ON TAP NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  72  39  56 / 100  20   0   0
WACO, TX              51  76  41  61 / 100  20   0   0
PARIS, TX             48  69  38  52 / 100  40   0   0
DENTON, TX            47  70  37  55 / 100  20   0   0
MCKINNEY, TX          48  71  38  54 / 100  30   0   0
DALLAS, TX            49  72  40  56 / 100  30   0   0
TERRELL, TX           49  73  40  56 / 100  30   0   0
CORSICANA, TX         51  74  42  60 / 100  30   0   0
TEMPLE, TX            54  78  42  61 / 100  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-
TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-
TXZ143-TXZ144-TXZ145.

WIND ADVISORY FROM 10 AM MONDAY TO 6 PM MONDAY FOR TXZ091-TXZ092-
TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-
TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-
TXZ174.

&&

/05
Hazardous weather outlook, Mar 19, 4:00 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SUN MAR 19 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE WILL BE AN INCREASING RISK OF SEVERE THUNDERSTORMS ACROSS ALL
OF NORTH TEXAS THIS EVENING AND INTO THE EARLY MORNING HOURS MONDAY.
THE MAIN THREATS NORTH OF THE INTERSTATE 20 CORRIDOR WILL BE HAIL UP
TO THE SIZE OF QUARTERS.  SOUTH OF THE I-20 CORRIDOR IS WHERE A WARM
FRONT WILL MOVE THROUGH...AND SEVERE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL...AND POSSIBLY AN
ISOLATED TORNADO OR TWO.

IN ADDITION TO THE SEVERE WEATHER THREAT...FLASH FLOODING WILL BE
POSSIBLE IN THE AREAS NORTHWEST OF A LINE FROM GOLDTHWAITE...TO
HILLSBORO...TO CANTON...WHERE A FLASH FLOOD WATCH IS IN EFFECT.
TOTAL RAINFALL ACCUMULATIONS IN THE WATCH AREA MAY EXCEED 5 INCHES
IN ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...
SEVERE STORMS WILL STILL BE POSSIBLE EARLY MONDAY MORNING EAST OF
INTERSTATE 35...BEFORE A DRYLINE MOVES THROUGH AND CLEARS THINGS
OUT. VERY GUSTY WEST AND SOUTHWEST WINDS BETWEEN 20 TO 30 MPH...ARE
EXPECTED MONDAY AFTERNOON WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH TEXAS TONIGHT.

92

In the hours before

Special weather statement, Mar 19, 11:12 AM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 AM CST SUN MAR 19 2006

TXZ141-191745-

COMANCHE-
1112 AM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1112 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF COMANCHE...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE AND GUSTINE.

BRIEF VERY HEAVY RAINFALL...ONE-HALF INCH DIAMETER HAIL...CLOUD TO
GROUND LIGHTNING...AND GUSTY WINDS CAN BE EXPECTED FROM THIS STORM.
FOR YOUR PROTECTION...MOVE INSIDE A STURDY BUILDING IF THIS STORM
APPROACHES.
Local storm report, Mar 19, 1:22 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CST SUN MAR 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      MANSFIELD               32.57N  97.12W
03/19/2006                   TARRANT            TX   EMERGENCY MNGR

            SEVERAL STREETS IN THE CITY FLOODED WITH A FEW
            BARRICADES. WALNUT CREEK ABOUT TO GO OUT OF ITS BANKS. 1
            HOME ALREADY BEING THREATENED BY THE FLOOD WATERS.
Local storm report, Mar 19, 1:57 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CST SUN MAR 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      ROCKWALL                32.92N  96.46W
03/19/2006                   ROCKWALL           TX   COUNTY OFFICIAL

            SIGNIFICANT FLOODING IN ROCKWALL CITY AND ROYSE CITY
            INCLUDING FLOODING OF BYPASSES OF INTERSTATE 30
Local storm report, Mar 19, 1:59 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CST SUN MAR 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FLASH FLOOD      ARLINGTON               32.69N  97.13W
03/19/2006                   TARRANT            TX   AMATEUR RADIO

            STREET FLOODING IN ARLINGTON
Local storm report, Mar 19, 2:32 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CST SUN MAR 19 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      WAXAHACHIE              32.41N  96.85W
03/19/2006                   ELLIS              TX   AMATEUR RADIO

            CREEKS OUT OF BANKS AND RISING

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:17 AM CSTSevere Thunderstorm WarningFWDLampasas36 min
Mar 19, 11:31 AM CSTSevere Thunderstorm WarningFWDComanche44 min
Mar 19, 11:46 AM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Mar 19, 12:15 PM CSTSevere Thunderstorm WarningFWDComanche, Erath45 min
Mar 19, 12:30 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 19, 1:08 PM CSTFlash Flood WarningFWDHood, Somervell2 hr
Mar 19, 1:31 PM CSTFlash Flood WarningFWDCollin, Rockwall3 hr
Mar 19, 2:02 PM CSTFlash Flood WarningFWDEllis3 hr
Mar 19, 2:27 PM CSTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 24 more28 hr
Mar 19, 2:37 PM CSTFlash Flood WarningFWDHunt, Kaufman3 hr
Mar 19, 2:44 PM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Mar 19, 3:09 PM CSTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains51 min
Mar 19, 3:24 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 19, 4:23 PM CSTFlash Flood WarningFWDCollin, Rockwall3 hr
Mar 19, 4:54 PM CSTFlash Flood WarningFWDCooke, Denton, Grayson3 hr
Mar 19, 5:36 PM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Mar 19, 5:57 PM CSTFlash Flood WarningFWDEllis3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.